It is currently Sat Aug 19, 2017 3:51 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
 Post subject: SUB 6 WEEK TREATMENT
PostPosted: Fri Apr 02, 2010 8:50 am 
Offline
Average Poster
Average Poster

Joined: Fri Mar 26, 2010 12:25 pm
Posts: 10
I JUST JOINED THIS POST LAST WEEK AND HAVE READ ALL THE POSTINGS AND ABOUT GETTING OFF THE SUBS AND
IT SEEMS TO TAKE A LONG TIME TO GETT OFF. MY HUSBAND IS GOING TO AN OUT TREATMENT HES ON HIS 4TH WEEK AND THE DOCTOR SAYS IT WILL BE A 6 WEEK TREAT MENT.I HAD POSTED BE FOUR ABOUT HOW MUCH HES TAKING AND I CLEARED IT UP. ON 4TH WEEK HES ON 1/4 2 TIMES PER DAY..THE PILL IS 4MG.. WE TALK ABOUT HIS ADDICTION AND HE TELLS ME HES BEEN DOWN THAT ROAD AND HE KNOW HOW HORRIBLE THE ROXYS HAVE AFFECTED OUR LIFES AND HES DONE HES DONE FOR GOOD. I PRAY THAT ITS THE TRUTH.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 02, 2010 9:00 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
Do I understand correctly that he is in his 4th week of suboxone and will be tapered off suboxone completely at 6 weeks. He is also attending outpatient treatment.

Cherie


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 02, 2010 9:12 am 
Yes, please clarify also....He's taking 1/4th of a tablet. You said they are 4mg tablets. I don't think there is such a thing. Suboxone comes in 8mg tablets and 2mg tablets. I hope he's taking only 1/4th of the 2mg tablet if he's supposed to be off in the next couple of weeks. If he's taking 1/4th of an 8mg tablet twice each day that would equal 4mg a day and that's gonna be rough to stop even if he's gotten the dose a bit lower before stopping. Even with the best case scenario (that he's taking a total of 1mg/day right now) it's not going to be easy for him to stop it all in two more weeks.
I'm glad you're husband is in treatment and doing better. It's difficult to know how he'll do long term. Typically those who do a quick taper with Suboxone and don't have real firm foundation in recovery and support, will unfortunately relapse to their former drug of choice because of PAWS (post acute withdrawal syndrome.) If you are not familiar with this, you need to research it and your husband definitely needs to know about it (I'm betting he's learning about it in treatment.)
I'll stop there. Keep posting and encourage your husband to join. We'll help in any way we can.


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Fri Apr 02, 2010 9:39 am 
Offline
Average Poster
Average Poster

Joined: Fri Mar 26, 2010 12:25 pm
Posts: 10
YES HES AT AN OUT PATIENT PROGRAM THIS IS WEEK 4..HE STARTED AT WITH 8MG PILL. IT WAS 1/2 PILL 5 TIMES PER DAY. WHICH IS 20MG PER DAY? THEN ITS GOING DOWN EVERY WEEK. YES NOW HES OF 4MG PILL. 1/4PILL 2 TIMES PER DAY..I PRAY THAT IT WILL WORK


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 02, 2010 12:33 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Oct 20, 2009 11:29 am
Posts: 246
Hey Hardtimes -

Not to split hairs, but it probably will make a bit of difference to your husband and you if you know the taper dose. To the best of my knowledge there are not 4mg pills available (unless you mean that he starts with 1/2 of an 8mg pill.

You may ask why? Well in my mind this taper is pretty fast from 20 mg / day to zero.

His blood levels of buprenorphine (Suboxone's main ingredient) will take 3 days to normalize or more at each step.

Given the half life of 37 hours (average or mean half-life) - and that it typically takes 5 half lives for a medication to be eliminated from the body - you can do the math.

The immediate withdrawal symptoms are impacted by this long half life. The long term (PAWS) are impacted over the upcoming months after the completion of the Taper. Expect things like depression, low motivation, low self esteem, no energy, etc.

Many here choose a longer taper due to these long term effects. Our bodies produce endorphins - but in opiate dependent people (like me) - that ability is suppressed. It appears to return slowly upon cessation of the opiates. Exercise is the main treatment to increase this - but it's a hard thing to do when there is zero energy, depression, etc.

Hopefully as part of the taper, there is a post-taper plan. Possible medications to help, etc. It's also important to understand that the strength of buprenorphine on the opiate receptors is A LOT STRONGER than other opiates. For example, 10mg's of buprenorphine is tens or even hundreds of times stronger at the opiate receptor than say 10mg of Hydrocodone (Lortab). I think somewhere on the forum, there is a table of comparisons.

I only mention this because if the dose your husband stops at is 1mg - the thinking may be that is such a small dose he will be fine. He may be. Most of use would have substantial withdrawal symptoms by dropping from 1mg to zero. Most people choose to clip 1 mg to .5, to .25 to literally crumbs. Each step is a week or two to stabilize the body and allow our bodies to begin to make endorphins.

Sorry for the ramble. We are wishing you all the best and please keep us updated on this!

LD


Top
 Profile  
 
 Post subject: LATHEDUDE
PostPosted: Fri Apr 02, 2010 1:05 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 26, 2010 12:25 pm
Posts: 10
THANK YOU SO MUCH FOR ALL THAT INFO.. HES ON 1/4 OF A 2MG PILL 2X A DAY HES GOT 2 WEEKS LEFT FOR THE 6 WEEK PROGRAM. I GUESS HELL KNOW THE EFFECT AFTER THE 36 HOUR IS UP WHEN HE HAS TAKEN NOTHING. ILL KEEP YOU GUYS UPDATED. HAVE A GREAT EASTER


Top
 Profile  
 
 Post subject: Best of luck....
PostPosted: Fri Apr 02, 2010 1:43 pm 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Tue May 12, 2009 10:02 am
Posts: 308
Location: Ft. Lauderdale, Florida
Hello HARDTIMES,
Welcome to the forum and Thank You for sharing you Husbands story. If my math is correct he is going from 20mgs. / day down to 1 mg. / day in 4 weeks and then go from 1 mg. / day to ZERO in 2 weeks?? I'm not sure BUT, that seams like a VERY QUICK taper.... I hope all is going well for him and continues to go well!!! Definitely keep us posted and if your Husband feels up to it maybe he would come on here and share his experience with us? We would love to hear from him on how this whole taper is going for Him.... I wish you and your Husband Best of Luck on his Recovery......

God Bless
TW


Top
 Profile  
 
 Post subject: 6 WEEK TREATMENT
PostPosted: Fri Apr 09, 2010 12:06 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 26, 2010 12:25 pm
Posts: 10
MY HUSBAND IS ON HIS 5TH WEEK NOW AND DOING GREAT. HES ON 1/4 A DAY OF THE 8MG. HE HAS HAD NOT MUCH SIDE EFFECTS HES BODY SEEMS TO BE TAKING IT PRETTY WELL. I'VE TOLD HIM ABOUT THE WEB SITE HE WORKS NIGHTS SO HE HAS NOT TIME TO READ IT. HE THINKS THE COMING OFF THE SUBOXEN IS *90% WANTING TO AND 10% THE PILL. I WILL KEEP YOU UPDATED NEXT WEEK.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 09, 2010 12:24 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I'm glad he's still doing well. I just wanted to clarify a couple of things. Your last post said he was on 1/4 of a 2 mg pill now it's 1/4 of an 8 mg - was that just a typo? Is he on the 8 mg or 2 mg?

Also, I'm just curious what you think he means by "...COMING OFF THE SUBOXEN (sic) IS *90% WANTING TO AND 10% THE PILL." I'm not sure I understand what you/he meant by that. Like I said, I'm just curious - my interest is piqued now.

Again, I'm really happy he's doing well on his taper. Definitely keep letting us know how he's doing.
Give him our best.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
   
 Post subject:
PostPosted: Fri Apr 09, 2010 2:25 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 26, 2010 12:25 pm
Posts: 10
hatmaker510 wrote:
I'm glad he's still doing well. I just wanted to clarify a couple of things. Your last post said he was on 1/4 of a 2 mg pill now it's 1/4 of an 8 mg - was that just a typo? Is he on the 8 mg or 2 mg?

Also, I'm just curious what you think he means by "...COMING OFF THE SUBOXEN (sic) IS *90% WANTING TO AND 10% THE PILL." I'm not sure I understand what you/he meant by that. Like I said, I'm just curious - my interest is piqued now.

Again, I'm really happy he's doing well on his taper. Definitely keep letting us know how he's doing.
Give him our best.


SORRY I WAS WRONG LAST TIME..HES ON 1 1/4 OF A PILL A DAY THE PILL IS 8MG..HE MEANS IF YOU REALLY REALLY WANT TO QUIT IT A LOT MORE OF A BRAIN THING. HE CAN'T IMAGINE BEING ON SUB FOR 1 YEAR 2YEARS. MAYBE BECOUSE HE HAD ONLY BIN ON ROXY'S FOR LESS THAN A YEAR I DON'T KNOW..BUT HE HAS A GOOD ATTITUDE ABOUT QUITTING SO THATS GREAT.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group